Hail, Trego
- When
- June 29, 5:07 AM CST
- Where
- Trego County, 5.03 mi WNW of Trego Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.900, -99.990
Thunderstorms produced marginal severe weather during the early morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Thunderstorms produced marginal severe weather during the early morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 29, 4:57 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 557 AM CDT Sun Jun 29 2014 ...UPDATED LONG TERM... .SHORT TERM...(Today and tonight) ISSUED AT 300 AM CDT SUN JUN 29 2014 Thunderstorms had developed across west central and northwest Kansas after midnight as moist southerly flow has increased with the development of a low level jet across western Kansas. SPC mesoanalysis fields show a fairly unstable airmass over the low level inversion with 3000+ j/kg of CAPE. In addition, 40-50 knots of deep layer shear were also indicated which was helping sustain a few supercell thunderstorms over northwest Kansas. The area of storms was propagating eastward and should continue to do so through the early morning hours as the low level jet gradually veers with time. Overall the going pops forecast is not too bad but may need to tweak pops up some more in a narrow band through central Kansas this morning. Thunderstorms should diminish or move out of western Kansas by mid to late morning. Stratus that has developed across southwest Kansas should continue into the morning hours per model soundings but expect this to be scattering out in most areas by midday. Through the next 24 hours, the axis of strong upper level flow is progged to lift farther north into the northern Plains. The NAM shows the low level jet redeveloping across western Kansas again tonight. At this time, it appears that any thunderstorms that develop on the nose of the low level jet again tonight should be well north of I-70. .LONG TERM...(Monday through Saturday) ISSUED AT 555 AM CDT SUN JUN 29 2014 The main adjustment for the long term was an increase in probability of precipitation from very late Monday through early Tuesday timeframe. A mesoscale convective system appears likely for this timeframe across western and especially central Kansas. Good agreement in such a solution is found between the GFS, Ecmwf and Nam. Following an MCS on Monday night, ridging will develop across the western states with a broad area of surface high pressure over the northern plains sinking into the central plains by Tuesday night and into Wednesday. Temperatures will be significantly cool (considering norm is now in excess of 90 degrees) for the first of July. Most of the models forecast highs Tuesday and Wednesday somewhere in the upper 70's to around 80 degrees at most due to this cool advection. The upper pattern through the week is one of an increasing ridge aloft across the Rockies with deep northwest flow over the western plains. This results in mainly dry conditions,with southerly surface winds and low chances for poorly organized late day thunderstorms. The AllBlend indicates nearly a linear rise in high temperates through the week, reaching highs in the mid 90s by next Saturday. Little chance for thunderstorms is evident beyond Wednesday night. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) ISSUED AT 1226 AM CDT SUN JUN 29 2014 Scattered thunderstorms are expected to develop in a northwest to southeast band from eastern Colorado across west central Kansas after 07-08z. These storms could initially impact the Garden City and Dodge City TAF sites before moving toward Hays toward morning. The thunderstorms should move east out of western and central Kansas by 15z. IFR to possible LIFR ceilings will impact mainly the Garden City and Dodge City sites through mid morning as well, with VFR conditions returning to the area by 18z. && .PRELIMINARY POINT TEMPS/POPS... DDC 92 72 97 66 / 10 10 30 60 GCK 92 70 94 65 / 10 10 30 60 EHA 99 70 98 66 / 10 10 30 60 LBL 98 73 99 67 / 0 10 40 60 HYS 90 71 92 65 / 50 10 10 60 P28 91 75 96 69 / 10 10 10 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Russell AVIATION...Gerard
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 451 AM CDT SUN JUN 29 2014 KSZ030-031-043>046-061>066-074>081-084>090-301000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 451 AM CDT SUN JUN 29 2014 /351 AM MDT SUN JUN 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT EARLY MORNING THUNDERSTORMS WILL MOVE THROUGH THE AREA FROM WAKEENEY AND NESS CITY THROUGH HAYS AND LACROSSE DURING THE EARLY MORNING HOURS. THERE WILL BE A LIMITED THREAT FOR QUARTER SIZE HAIL ALONG WITH BRIEF PERIODS OF HEAVY RAIN WITH THESE STORMS. THE STORMS WILL BE MOVING OUT OF CENTRAL KANSAS BY MID MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF SOUTHEAST COLORADO AND MOVE EAST ACROSS SOUTHWEST KANSAS MONDAY NIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS ALONG WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... A FEW CALLS TO SPOTTERS NORTH OF HIGHWAY 96 MAY BE NEEDED THIS MORNING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
317 AM CDT SUN JUN 29 2014
KSZ030-044-045-290930-
LANE-NESS-TREGO-
317 AM CDT SUN JUN 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE...NORTHWESTERN
NESS AND SOUTHWESTERN TREGO COUNTIES...
AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENDENNIS...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3868 9975 3842 10010 3870 10053 3871 10051
3870 10016 3888 10016
TIME...MOT...LOC 0817Z 288DEG 11KT 3871 10030
RUSSELLThe Dodge City radar (KDDC), 127 km away, was scanning. The volume nearest the first event began at 11:07 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
A few small tree limbs were blown down by the 60 MPH wind.
Rainfall of 1.25 was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2014Every state in 2014This day in weather historyWarnings in Kansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534905, 534906, 534907, 534908, 534909, 534912, 534910, 534911.